Alert archive / Wyoming / Blizzard Warnings in 2009

Blizzard Warning 1, NWS Cheyenne, WY

January 27, 2009

NWS Cheyenne, WY issued this blizzard warning at Jan 27, 2009, 11:06 AM MST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 27, 2009, 11:06 AM MST (18:06 UTC)
Expired
Jan 28, 2009, 1:24 AM MST
In force
14 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KCYS 271806
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1106 AM MST TUE JAN 27 2009

...BLOWING SNOW WILL AFFECT MUCH OF THE AREA NEAR THE LARAMIE
AND SNOWY RANGES THROUGH TONIGHT...

.STRONG WEST WINDS ALONG WITH THE LARGE AMOUNT OF LOOSE...
FRESH SNOW WILL COMBINE TO PRODUCE WIDESPREAD BLOWING AND
DRIFTING SNOW OVER MUCH OF SOUTHEAST WYOMING OVER AND NEAR
THE MOUNTAINS THROUGH TONIGHT. THE VISIBILITIES WILL BE NEAR
ZERO AT TIMES AND TRAVEL WILL BE VERY HAZARDOUS. 

WYZ061>067-280000-
/O.UPG.KCYS.WW.Y.0004.000000T0000Z-090128T1200Z/
/O.NEW.KCYS.BZ.W.0001.090127T1806Z-090128T1200Z/
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW...
CENTENNIAL...GARRETT...LARAMIE...BUFORD...HORSE CREEK...
WHEATLAND...GUERNSEY
1106 AM MST TUE JAN 27 2009

...BLIZZARD WARNING IN EFFECT UNTIL 5 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST WEDNESDAY. THE WINTER
WEATHER ADVISORY IS NO LONGER IN EFFECT. 

WEST WINDS WILL GUST TO BETWEEN 45 AND 60 MPH ALONG AND WEST OF 
THE LARAMIE RANGE THROUGH TONIGHT. THE WINDS IN SOME AREAS...
SUCH AS ARLINGTON AND BETWEEN CHUGWATER AND WHEATLAND ARE 
ALREADY AT THOSE SPEEDS. WINDS OVER THE REST OF THE AREA WILL
INCREASE THIS AFTERNOON AND EARLY THIS EVENING. THE STRONG
WINDS HAVE CREATED WIDESPREAD BLOWING AND DRIFTING SNOW LATE
THIS MORNING OVER THE LARAMIE RANGE...THE ARLINGTON AREA AND
MUCH OF PLATTE COUNTY.  

VISIBILITIES WILL BE REDUCED TO NEAR ZERO AT TIMES ALONG AND 
WEST OF THE LARAMIE RANGE THROUGH TONIGHT. FOR THAT REASON...
A BLIZZARD WARNING HAS BEEN POSTED FOR THE AREA DURING THAT
TIME. TRAVEL WILL BE VERY HAZARDOUS DUE TO THE STRONG WINDS AND
VERY LOW VISIBILITIES. WIND CHILL VALUES WILL ALSO BE BELOW
ZERO THROUGH TONIGHT.  

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. BLOWING SNOW WITH STRONG WINDS AND POOR
VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...
MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU
MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE. FOR SPECIFIC ROAD AND TRAVEL
CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1.

$$

WYZ059-280000-
/O.CON.KCYS.WW.Y.0004.000000T0000Z-090128T1200Z/
CONVERSE-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK
1106 AM MST TUE JAN 27 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
WEDNESDAY. 

WIND SPEEDS WILL GRADUALLY INCREASE TO 15 TO 25 MPH WITH GUSTS TO
AROUND 30 MPH BY EARLY THIS AFTERNOON. THIS WILL RESULT IN
SIGNIFICANT BLOWING AND DRIFTING OF THE FRESH SNOW RECEIVED OVER
THE PAST SEVERAL DAYS. AREAS OF REDUCED VISIBILITIES TO AROUND
ONE-QUARTER TO ONE-HALF MILE CAN BE EXPECTED TODAY AND TONIGHT.

IN ADDITION TO THE BLOWING SNOW...WIND CHILL VALUES WILL GENERALLY
REMAIN BELOW ZERO THROUGH TONIGHT. 

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

WYZ069-280000-
/O.CON.KCYS.WW.Y.0004.000000T0000Z-090128T1200Z/
CHEYENNE FOOTHILLS-
INCLUDING THE CITY OF...CHEYENNE
1106 AM MST TUE JAN 27 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
WEDNESDAY. 

WIND SPEEDS WILL GRADUALLY INCREASE TO 15 TO 25 MPH WITH GUSTS TO
AROUND 30 MPH BY EARLY THIS AFTERNOON. THIS WILL RESULT IN
SIGNIFICANT BLOWING AND DRIFTING OF THE FRESH SNOW RECEIVED OVER
THE PAST SEVERAL DAYS. AREAS OF REDUCED VISIBILITIES TO AROUND
ONE-QUARTER TO ONE-HALF MILE CAN BE EXPECTED TODAY AND TONIGHT..

IN ADDITION TO THE BLOWING SNOW...WIND CHILL VALUES WILL REMAIN
BELOW ZERO THROUGH TONIGHT. 

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

WEILAND
3 follow-up statements
000 
WWUS45 KCYS 272130
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
230 PM MST TUE JAN 27 2009

...BLOWING SNOW WILL AFFECT MUCH OF THE AREA NEAR THE LARAMIE AND
SNOWY RANGES THROUGH MID MORNING WEDNESDAY...

.STRONG WEST WINDS ALONG WITH THE LARGE AMOUNT OF LOOSE...FRESH
SNOW WILL COMBINE TO PRODUCE WIDESPREAD BLOWING AND DRIFTING SNOW
OVER MUCH OF SOUTHEAST WYOMING...ESPECIALLY OVER AND NEAR THE
MOUNTAINS THROUGH TONIGHT. THE VISIBILITIES WILL BE NEAR ZERO AT
TIMES AND TRAVEL WILL BE VERY HAZARDOUS.

WYZ061>067-280600-
/O.EXT.KCYS.BZ.W.0001.000000T0000Z-090128T1500Z/
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW...
CENTENNIAL...GARRETT...LARAMIE...BUFORD...HORSE CREEK...
WHEATLAND...GUERNSEY
230 PM MST TUE JAN 27 2009

...BLIZZARD WARNING NOW IN EFFECT UNTIL 8 AM MST WEDNESDAY...

THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 8 AM MST WEDNESDAY. 

WEST WINDS WILL GUST TO BETWEEN 45 AND 60 MPH ALONG AND WEST OF
THE LARAMIE RANGE THROUGH MID MORNING WEDNESDAY. THE STRONG WINDS
WILL CONTINUE TO PRODUCE WIDESPREAD BLOWING AND DRIFTING SNOW
THROUGH MID MORNING WEDNESDAY OVER MUCH OF SOUTHEAST WYOMING...
ESPECIALLY ALONG AND WEST OF THE LARAMIE RANGE. 

VISIBILITIES WILL BE REDUCED TO NEAR ZERO AT TIMES ALONG AND WEST
OF THE LARAMIE RANGE THROUGH MID MORNING WEDNESDAY. FOR THAT 
REASON...A BLIZZARD WARNING WILL REMAIN IN EFFECT FOR THE AREA
DURING THAT TIME. TRAVEL WILL BE VERY HAZARDOUS DUE TO THE STRONG
WINDS AND VERY LOW VISIBILITIES. WIND CHILL VALUES WILL ALSO BE
BELOW ZERO THROUGH MID MORNING WEDNESDAY.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. BLOWING SNOW WITH STRONG WINDS AND POOR
VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...
MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...
HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY
WITH YOUR VEHICLE. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN
WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1.

$$

WYZ059-280600-
/O.EXT.KCYS.WW.Y.0004.000000T0000Z-090128T1500Z/
CONVERSE-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK
230 PM MST TUE JAN 27 2009

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 8 AM MST
WEDNESDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 8 AM MST
WEDNESDAY. 

WIND SPEEDS WILL GUST AS HIGH AS 50 MPH THROUGH MID MORNING 
WEDNESDAY. THE WINDS WILL PRODUCE WIDESPREAD BLOWING AND 
DRIFTING OF THE FRESH SNOW RECEIVED OVER THE PAST SEVERAL DAYS.
AREAS OF REDUCED VISIBILITIES TO AROUND ONE-QUARTER TO ONE-HALF
MILE CAN BE EXPECTED THROUGH MID MORNING WEDNESDAY. 

IN ADDITION TO THE BLOWING SNOW...WIND CHILL VALUES WILL
GENERALLY REMAIN BELOW ZERO THROUGH MID MORNING WEDNESDAY.  

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

WYZ069-280600-
/O.EXT.KCYS.WW.Y.0004.000000T0000Z-090128T1500Z/
CHEYENNE FOOTHILLS-
INCLUDING THE CITY OF...CHEYENNE
230 PM MST TUE JAN 27 2009

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 8 AM MST
WEDNESDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 8 AM MST
WEDNESDAY. 

WIND SPEEDS WILL GUST AS HIGH AS 50 MPH THROUGH MID MORNING 
WEDNESDAY. THE WINDS WILL PRODUCE WIDESPREAD BLOWING AND 
DRIFTING OF THE FRESH SNOW RECEIVED OVER THE PAST SEVERAL DAYS.
AREAS OF REDUCED VISIBILITIES TO AROUND ONE-QUARTER TO ONE-HALF
MILE CAN BE EXPECTED THROUGH MID MORNING WEDNESDAY. 

IN ADDITION TO THE BLOWING SNOW...WIND CHILL VALUES WILL
GENERALLY REMAIN BELOW ZERO THROUGH MID MORNING WEDNESDAY.  

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

WEILAND
000 
WWUS45 KCYS 280602
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1102 PM MST TUE JAN 27 2009

...BLOWING AND DRIFTING SNOW WILL AFFECT AREAS IN AND NEAR THE 
MOUNTAINS OF SOUTHEAST WYOMING INTO WEDNESDAY MORNING...

.STRONG WEST WINDS GUSTING OVER 70 MPH ALONG WITH THE FRESH AND
LOOSE SNOW COVER WILL COMBINE TO PRODUCE WIDESPREAD BLOWING AND
DRIFTING SNOW OVER MUCH OF SOUTHEAST WYOMING...ESPECIALLY OVER AND
NEAR THE MOUNTAINS. THE VISIBILITIES WILL BE NEAR ZERO AT TIMES
AND TRAVEL WILL BE VERY HAZARDOUS WITH MANY ROADS ALREADY CLOSED.

WYZ061>067-281500-
/O.CON.KCYS.BZ.W.0001.000000T0000Z-090128T1500Z/
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW...
CENTENNIAL...GARRETT...LARAMIE...BUFORD...HORSE CREEK...
WHEATLAND...GUERNSEY
1102 PM MST TUE JAN 27 2009

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY. 

WEST WINDS WILL GUST BETWEEN 60 AND 75 MPH ALONG AND WEST OF THE
LARAMIE RANGE THROUGH MID MORNING WEDNESDAY. THE STRONG WINDS WILL
CONTINUE TO PRODUCE WIDESPREAD BLOWING AND DRIFTING SNOW THROUGH
MID MORNING WEDNESDAY.

VISIBILITIES WILL BE REDUCED TO NEAR ZERO AT TIMES ALONG AND WEST
OF THE LARAMIE RANGE THROUGH MID MORNING WEDNESDAY. FOR THAT
REASON...A BLIZZARD WARNING REMAINS IN EFFECT FOR THE AREA. TRAVEL
WILL BE VERY HAZARDOUS DUE TO THE STRONG WINDS AND VERY LOW
VISIBILITIES. WIND CHILL VALUES WILL ALSO BE BELOW ZERO THROUGH
MID MORNING WEDNESDAY.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. BLOWING SNOW WITH STRONG WINDS AND POOR
VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...
MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...
HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY
WITH YOUR VEHICLE. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN
WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1.

$$

WYZ059-281500-
/O.CON.KCYS.WW.Y.0004.000000T0000Z-090128T1500Z/
CONVERSE-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK
1102 PM MST TUE JAN 27 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST
WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST
WEDNESDAY. 

WEST WINDS WILL GUST AS HIGH AS 45 MPH THROUGH MID MORNING
WEDNESDAY. THE WINDS WILL PRODUCE WIDESPREAD BLOWING AND DRIFTING
OF THE FRESH SNOW RECEIVED OVER THE PAST SEVERAL DAYS. AREAS OF
REDUCED VISIBILITIES BELOW A MILE CAN BE EXPECTED THROUGH MID
MORNING WEDNESDAY...MAKING TRAVEL DIFFICULT.

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

WYZ069-281500-
/O.CON.KCYS.WW.Y.0004.000000T0000Z-090128T1500Z/
CHEYENNE FOOTHILLS-
INCLUDING THE CITY OF...CHEYENNE
1102 PM MST TUE JAN 27 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST
WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST
WEDNESDAY. 

WIND SPEEDS WILL GUST AS HIGH AS 55 MPH THROUGH MID MORNING
WEDNESDAY. THE WINDS WILL PRODUCE WIDESPREAD BLOWING AND DRIFTING
OF THE FRESH SNOW RECEIVED OVER THE PAST SEVERAL DAYS. AREAS OF
REDUCED VISIBILITIES BELOW A MILE CAN BE EXPECTED THROUGH MID
MORNING WEDNESDAY.

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

JLH
000 
WWUS45 KCYS 280824
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
124 AM MST WED JAN 28 2009

...BLIZZARD WARNING IS CANCELLED...

WYZ061>067-280930-
/O.CAN.KCYS.BZ.W.0001.000000T0000Z-090128T1500Z/
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW...
CENTENNIAL...GARRETT...LARAMIE...BUFORD...HORSE CREEK...
WHEATLAND...GUERNSEY
124 AM MST WED JAN 28 2009

...BLIZZARD WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE
BLIZZARD WARNING. 

VISIBILITIES HAVE IMPROVED GREATLY ACROSS THE AREA THEREFORE THE
BLIZZARD WARNING HAS BEEN CANCELED. STRONG WINDS ACROSS THE AREA
WILL CONTINUE TO PRODUCE AREAS OF BLOWING SNOW AND AREAS OF
REDUCED VISIBILITIES MAKING TRAVEL HAZARDOUS. A HIGH WIND WARNING
HAS BEEN POSTED FOR THE AREA UNTIL MID AFTERNOON.

$$

WYZ059-069-280930-
/O.CAN.KCYS.WW.Y.0004.000000T0000Z-090128T1500Z/
CONVERSE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...CHEYENNE
124 AM MST WED JAN 28 2009

...WINTER WEATHER ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE WINTER
WEATHER ADVISORY. 

VISIBILITIES HAVE IMPROVED GREATLY ACROSS THE AREA THEREFORE THE
BLIZZARD WARNING HAS BEEN CANCELED. STRONG WINDS WILL CONTINUE
ACROSS THE AREA PRODUCING AREAS OF BLOWING SNOW AND AREAS OF
REDUCED VISIBILITIES WHICH WILL MAKE TRAVEL HAZARDOUS. A HIGH WIND
WARNING HAS BEEN ISSUED FOR PORTIONS OF THE AREA UNTIL MID AFTERNOON.

$$

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this blizzard warning went out at Jan 27, 10:47 AM MST, 19 minutes earlier.

Area forecast discussion, Jan 27, 10:47 AM MST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1047 AM MST TUE JAN 27 2009

.DISCUSSION...WINDS HAVE CONTINUED TO INCREASE OVER AND NEAR
THE MOUNTAINS WITH KBRX GUSTING AS HIGH AS 59 MPH AS OF 1025 AM.
THE STRONG WINDS AND THE FRESH SNOW COVER WILL COMBINE TO PRODUCE
WIDESPREAD BLOWING AND DRIFTING SNOW AND NEAR ZERO VISIBILITIES
MAINLY OVER AND NEAR THE MOUNTAINS.  SOME ROADS IN THE CWA HAVE
BEEN CLOSED DUE TO THE BLIZZARD CONDITIONS.  THE WINDS WILL BE AS
STRONG OR STRONGER TONIGHT AND SO HAVE UPGRADED THE PREVIOUSLY
ISSUED HIGHLIGHTS FOR A BLIZZARD WARNING FOR ALL BUT PORTIONS
OF LARAMIE COUNTY AND MOST OF CONVERSE COUNTY WHERE A WINTER
WEATHER ADVISORY FOR BLOWING SNOW WILL REMAIN IN EFFECT.  THE
HIGHLIGHTS CONTINUE THROUGH 12Z WEDNESDAY.

&&

.PREVIOUS DISCUSSION.../ISSUED AT 443 AM MST TUE JAN 27 2009/...

SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...
UPDATING THE FORECAST DISCUSSION TO ACCOUNT FOR EARLIER THAN
EXPECTED START TO THE WINTER WEATHER ADVISORY FOR BLOWING SNOW.

MAIN FORECAST CONCERN TODAY IS THE EXPECTED DEVELOPMENT OF WINDS
AND BLOWING SNOW ACROSS THE AREA AS A SURFACE TROUGH DEVELOPS IN
THE LEE OF THE MOUNTAINS. THE SURFACE PRESSURE FALLS ARE
CURRENTLY GREATEST ALONG THE HIGH LINE OF MONTANA AHEAD OF THE
NEXT QUICK MOVING DISTURBANCE IN THE UPPER LEVEL FLOW. THIS
DISTURBANCE IS JUST MOVING ONSHORE IN CENTRAL BRITISH COLUMBIA
EARLY THIS MORNING AND WILL BRING A WEAK COLD FRONT ACROSS THE
FORECAST AREA EARLY WEDNESDAY. PRECIPITATION CHANCES WILL LINGER
WITH THIS UPPER LEVEL DISTURBANCE THROUGH WEDNESDAY NIGHT.

RETURNING TO THE TOPIC OF WINDS FOR TODAY...AS THE SURFACE
PRESSURE FALLS INCREASE ACROSS SOUTHEAST WYOMING TODAY THERE WILL
BE SIGNIFICANT BLOWING AND DRIFTING OF THE SNOW WHICH FELL OVER
THE WEEKEND. HAVE DECIDED TO ISSUE A WINTER WEATHER ADVISORY FOR
BLOWING SNOW ACROSS MOST OF THE CENTRAL AND WESTERN PORTION OF
THE AREA THROUGH 5 AM MST WEDNESDAY. WILL HOLD OFF ON THE START
TIME FOR THE CHEYENNE FOOTHILLS UNTIL 8 AM MST SINCE WINDS WILL
LIKELY TAKE A BIT LONGER TO DEVELOP THAT FAR SOUTH ALONG THE LEE
OF THE LARAMIE RANGE.

IN ADDITION...THE HIGH WIND FORECAST AIDS ARE INDICATING
SUFFICIENT PRESSURE GRADIENTS TO SUPPORT WINDS EXCEEDING HIGH
WIND CRITERIA BEGINNING TONIGHT. HAVE THEREFORE ALSO POSTED A
HIGH WIND WATCH FOR THE USUAL AREAS IN CARBON COUNTY...IN THE
LARAMIE RANGE...AND PLATTE COUNTY. 700 MB WINDS WILL REACH AROUND
50 KNOTS TONIGHT AND INTO EARLY WEDNESDAY BEFORE THE COLD FRONT
PASSES. HAVE ENDED THE WATCH AT 5 AM MST WEDNESDAY TO COINCIDE
WITH THE END OF THE BLOWING SNOW ADVISORY. THE END TIMES OF BOTH
HIGHLIGHTS MAY NEED TO BE EXTENDED...AS WINDS BEHIND THE COLD
FRONTAL PASSAGE SHOULD AT LEAST BRIEFLY REMAIN GREAT ENOUGH TO
CAUSE CONTINUED BLOWING SNOW AND REDUCED VISIBILITY. THE
LIKELIHOOD OF HIGH WIND CRITERIA BEING EXCEEDED WILL DIMINISH
AFTER THE FRONTAL PASSAGE EARLY WEDNESDAY.

THE BEST CHANCES FOR PRECIPITATION THROUGH THURSDAY MORNING WILL BE
IN THE MOUNTAIN AREAS AS THE NORTHWEST FLOW ALOFT SUPPORTS
OROGRAPHIC SNOW SHOWERS. AS THE UPPER LEVEL DISTURBANCE APPROACHES
EARLY WEDNESDAY...THE LEFT EXIT REGION OF THE JET STREAK WILL
PROVIDE FOR THE BEST PRECIPITATION CHANCES IN THE MOUNTAINS DURING
THE SHORT TERM. WILL CONTINUE TO MENTION SNOW LIKELY IN THE
MOUNTAINS THROUGH THURSDAY NIGHT AS ANOTHER STRONGER JET STREAK WILL
BE PROVIDING SUPPORT FOR SNOW SHOWERS. AN ADDITIONAL 6 TO 9 INCHES
OF SNOWFALL ACCUMULATION WILL BE POSSIBLE THROUGH EARLY THURSDAY IN
THE SNOWY AND SIERRA MADRE RANGES. ELSEWHERE...PRECIPITATION CHANCES
WILL INCREASE WEDNESDAY NIGHT WITH THE APPROACH OF THE CYCLONIC
CURVATURE ASSOCIATED WITH THE UPPER LEVEL DISTURBANCE.

TEMPERATURES WILL BE MUCH WARMER TODAY...BUT MOST AREAS WILL STILL
BE 10 TO 20 DEGREES BELOW NORMAL. THE WARMING TREND WILL CONTINUE
WEDNESDAY AS TEMPERATURES WARM TO ONLY SLIGHTLY BELOW NORMAL LATE
JANUARY VALUES.

LONG TERM...THURSDAY THROUGH MONDAY
NW FLOW WILL BE ALOFT OVER THE CWA ON THUR WITH AN UPPER RIDGE ALONG
THE WEST COAST.  DOWNSLOPE WINDS AT THE SURFACE WILL RESULT IN DRY
CONDITIONS ACROSS THE AREA.  VERY WINDY CONDITIONS WILL PERSIST
DURING THE DAY.  THE FRONTAL BOUNDARY WILL ALSO MOVE EAST AS A WARM
FRONT DURING THE DAY LEADING TO WARMER TEMPERATURES ACROSS THE
FORECAST AREA.  ON FRI...NW FLOW WILL CONT ALOFT AS THE UPPER RIDGE
MOVES OVER THE WESTERN U.S.  A SURFACE LEE TROUGH WILL DEVELOP OVER
THE EASTERN PORTION OF THE CWA RESULTING IN WINDY AND DRY CONDITIONS
ACROSS THE AREA.  FOR SAT...THE UPPER RIDGE OVER THE WEST WILL BREAK
DOWN AND FLATTEN OUT IN RESPONSE TO AN UPPER TROUGH MOVING ACROSS
SOUTHERN CANADA.   A COLD FRONT WILL MOVE ACROSS THE FORECAST AREA
SAT NIGHT/SUN MORNING.  A SLIGHT CHANCE OF SNOW CAN BE EXPECTED IN
THE SOUTHERN MOUNTAINS SATURDAY NIGHT. MAY HAVE TO INCREASE POPS SAT
NIGHT AS UPSLOPE FLOW DEVELOPS BEHIND SURFACE COLD FRONT.  SUN AND
MON WILL BE DRY WITH NW FLOW ALOFT AS THE UPPER TROUGH OVER CANADA
MOVES SE INTO THE MIDWEST.  THE UPPER RIDGE WILL THEN REBUILD OVER
THE WESTERN U.S.  HIGH TEMPERATURES WILL BE AROUND NORMAL ON
THUR...10 TO 15 DEGREES ABOVE NORMAL FOR FRI AND SAT...AND 5 TO 10
DEGREES ABOVE NORMAL ON SUN AND MON.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH AROUND 18Z TODAY...BUT
CONDITIONS WILL GRADUALLY DETERIORATE THIS AFTERNOON WEST OF A
LUSK TO CHEYENNE LINE AS WINDS CAUSE BLOWING SNOW AND REDUCED
VISIBILITIES. CONDITIONS WILL LIKELY BE REDUCED TO MVFR WITH
AREAS OF IFR DUE TO THE BLOWING SNOW TODAY AND TONIGHT. MOUNTAIN
OBSCURATION WILL ALSO BE POSSIBLE AS SNOW SHOWERS WILL REMAIN
POSSIBLE TODAY...AND EVEN LIKELY BY AROUND SUNRISE WEDNESDAY
MORNING.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY UNTIL 5 AM WEDNESDAY FOR WYZ059-WYZ069.
     BLIZZARD WARNING UNTIL 5 AM WEDNESDAY FOR WYZ061-WYZ062-
     WYZ063-WYZ064-WYZ065-WYZ066-WYZ067.
NE...NONE.

&&

WEILAND
Hazardous weather outlook, Jan 27, 9:43 AM MST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
943 AM MST TUE JAN 27 2009

WYZ059-061-065-069-281230-
CONVERSE-SOUTHWEST CARBON-LARAMIE VALLEY-CHEYENNE FOOTHILLS-
943 AM MST TUE JAN 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH TONIGHT. WEST WINDS
WILL GUST AS HIGH AS 45 MPH AND WILL PRODUCE AREAS OF BLOWING AND
DRIFTING SNOW AND SLICK ROADS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

VERY WINDY CONDITIONS ARE POSSIBLE THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ062>064-066-067-281230-
NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-
943 AM MST TUE JAN 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH TONIGHT. WEST WINDS
WITH GUSTS TO 45 MPH WILL PRODUCE WIDESPREAD BLOWING AND DRIFTING
SNOW...REDUCING VISIBILITIES AND SLICK ROADS.  TRAVEL WILL BE
HAZARDOUS OVER THE MOUNTAINS THROUGH TONIGHT.

A HIGH WIND WATCH IS ALSO IN EFFECT FOR LATE THIS AFTERNOON AND
TONIGHT. WESTERLY WINDS ARE EXPECTED TO INCREASE TO 30 TO 45 MPH
WITH GUSTS OVER 65 MPH.  BLOWING SNOW WILL CONTINUE TO PLAGUE THE
AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

VERY WINDY CONDITIONS ARE LIKELY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-WYZ060-068-070-281230-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-NIOBRARA-GOSHEN-PINE BLUFFS-
943 AM MST TUE JAN 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

In the hours before

Special weather statement, Jan 27, 6:46 AM MST, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
646 AM MST TUE JAN 27 2009

NEZ001>003-019>021-054-055-WYZ060-068-070-271800-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-NIOBRARA-GOSHEN-PINE BLUFFS-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY...LUSK...TORRINGTON...PINE BLUFFS
646 AM MST TUE JAN 27 2009

...VERY COLD TEMPERATURES WILL CONTINUE THIS MORNING...

FRIGID TEMPERATURES AND VERY LIGHT WINDS WILL BE PRESENT THROUGH
THE MORNING HOURS ACROSS NIOBRARA...GOSHEN AND EASTERN LARAMIE
COUNTIES IN SOUTHEAST WYOMING AND IN THE WESTERN NEBRASKA
PANHANDLE.

TEMPERATURES WILL GENERALLY BE IN THE TEENS AND 20S BELOW ZERO
ACROSS THESE AREAS BEFORE GRADUALLY WARMING TO THE SINGLE DIGITS
BELOW ZERO BY NOON MST. ALTHOUGH WINDS REMAIN VERY LIGHT...TEMPERATURES
THIS COLD WILL RESULTING IN WIND CHILL VALUES OF 20 BELOW ZERO TO
40 BELOW ZERO. WIND CHILL VALUES WILL ALSO RECOVER TO THE TEENS
BELOW ZERO BY MIDDAY TODAY.

CARPENTER

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 3:39 AM MSTWinter Weather AdvisoryCYSWeston22 hr
Jan 27, 3:56 AM MSTHigh Wind WatchCYS7 hr

Nearby

Blizzard Warnings in Wyoming, 2009Every blizzard warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.